Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects, mostly fatigue and ability to study
Jun 3, 2007

I have been on viramune and combivir and for about 5 years, the only regiment i have ever been on. I just completed interferon treatment for Hep C and lost alot of weight. I was very healthy before starting the interferon treatment and I responded very well to the treatment. I worked out regulary and ran 3 to 5 miles 3 times a week. I was in great shape and felt so healthy. Since the interon treatment and weight loss I have had growing fears of wasteing from the combivir and also I cant seem to gain my weight back. I almost feel like I wish I would have never did the interferon treatment. My quality of life now seems terrible. Since changing to atripla about 2 weeks ago it has just got worse. I cant keep my eyes open past 3:pm and then cant sleep at night. I do take atripla at night on a empty stomach as advised by my dr. I was recently accepted into the RN nursing program and need to be on top of my game and cant really seem to concentrate. I feel when I look in the mirror and see the someone I dont recognize. I was so healthy and happy and now just miserable physically ugly. I understand that alot of this is physcological. Will my energy level come back. Should I change back to my old regiment or give atripla some time. I know I sound like Im all over the place but I am concerned. I really need to be studying and I just cant. Will the fatigue go away. Will my concentration get better. Will I ever gain back the weight I had last year before I started the interferon. Please help me with your opinion. I appreciate all that you do and ask that you understand that I feel like a mental case right now. Thank you

Response from Dr. Pierone

Hello and thanks for posting.

It is very common for people to lose weight during treatment for hepatitis C infection because of the side effects of interferon and ribavirin. In addition, depression is quite common and it can sometimes start towards the end of treatment and continue even after treatment is completed.

It is hard to know whether your symptoms are related to lingering side effects from the interferon or new side effects from the Atripla. Regardless, you should speak your doctor about the symptoms since antidepressant medications can be used to get you back on track. Also, depending on your baseline CD4 count it might be best for you to go back on the previous regimen, or perhaps have a temporary treatment interruption until things settle down.

One thing you should realize is that no matter whether your symptoms are due to the previous treatment, or the new medication, things will certainly get better. The fatigue will go away and your ability to concentrate will return to normal. Also, if you have developed significant facial lipoatrophy then either a Sculptra or Radiesse will help improve this problem until you regain your appetite and weight.

Let us know how things go and best of luck to you!



Previous
youngster with HIV infection
Next
CD4 count dropping rapidly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement